Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 2  |  Page : 187--188

Serum drug level-related sodium valproate-induced hair loss

Suresh K Ramakrishnappa, Mahesh N Belhekar 
 Department of Clinical Pharmacology, Topiwala National Medical College and Bai Yamunabai Laxman Nair Charitable Hospital, Mumbai, India

Correspondence Address:
Suresh K Ramakrishnappa
Department of Clinical Pharmacology, Topiwala National Medical College and Bai Yamunabai Laxman Nair Charitable Hospital, Mumbai
India

Sodium valproate is a well-established treatment in epilepsy and mood disorders. Its utility is compromised by its adverse effects such as tremor, weight gain, hair loss, and liver dysfunction. Hair loss may occur when drug is used in higher dose. Drug-induced hair loss is diffused and non-scarring, which is reversible upon withdrawal. But there are no case reports showing relation between serum levels of valproate and occurrence of hair loss. So we took interest in reporting this case report.


How to cite this article:
Ramakrishnappa SK, Belhekar MN. Serum drug level-related sodium valproate-induced hair loss.Indian J Pharmacol 2013;45:187-188


How to cite this URL:
Ramakrishnappa SK, Belhekar MN. Serum drug level-related sodium valproate-induced hair loss. Indian J Pharmacol [serial online] 2013 [cited 2022 Aug 17 ];45:187-188
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=2;spage=187;epage=188;aulast=Ramakrishnappa;type=0